Alert archive / South Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 24, 2001, 9:00 AM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2001, 9:00 AM CDT (14:00 UTC)
- Expired
- Jul 24, 2001, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, SD, Minnehaha County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFSD 241401 FFWFSD SDC083-099-241500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 AM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * URBAN FLOOD WARNING FOR... MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1000 AM CDT * AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER THE SIOUX FALLS AREA 1 TO 2 INCHES OF RAIN WILL FALL THROUGH 10 AM CDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONA|LLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4381 9661 4337 9660 4333 9692 4377 9705
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:25 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 24, 3:25 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT TUE JUL 24 2001 AVN KEEPS TWO DISTINCT AREAS OF SHWRS/TSTMS MOVG EWD INTO AND OVER AREA...WHERE ETA TENDS TO MERGE. GIVEN MULTIPLE BNDRYS SUSPECT TRYING TO GET TOO FINE TUNED IS NOT THE THING TO DO. ONLY QSTN IS DO WE KEEP POPS IN THE CHC CATEGORY OR PUMP UP A BIT. HAVE ELECTD TO KEEP CHC FOR NOW. WILL KEEP PCPN FOR TNGT AND NOT JUST ERY...WITH FNTL BNDRY REMNG CLOSE ENUF SUSPECT SHWRS WILL BE SLOW TO CLR AND WILL KEEP IN SERN PART OF AREA THRU WED. TEMPS AGN WILL BE MSTLY BTWN FWC AND FAN BUT FAVOR FAN HI TEMPS WITH LOTS OF CLD CVR EXPCTD. LTL CHANGE IN ,EXTNDED FCST WITH NEW MRF NOT SHOWNG BIG CHANGES TIL BYND EXTNDED PD AND THAT FAR OUT IT IS NOT WORTH MUCH. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:56 AM CDT | Flash Flood Warning | FSD | Lincoln | 64 min |
Nearby
Flash Flood Warnings in South Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.